ANA Discussion Forum
Pre-Treatment Options => Pre-Treatment Options => Topic started by: bpham on August 23, 2007, 11:53:46 am
I've told that I have classic symptoms of AN by my ENT and I'm going to get an MRI pretty soon. My brother who works on MRI machine told me that if they give me gadolinium contrast, try not to get that but ask for other contrasting solution instead since gadolinium is currently having a class action suit due to serious side-effects.
Can you tell me more about this and if I have other alternatives besides gadolinium?
I pray and hope that I do not have AN. Someone on this board said that only 4-5% of people with class AN symptoms actually MRI'ed with it.
Thanks for any input. :(
Hi there - You're right Bruce - after reading bpham's post, I called the MRI group here at Univ. of Miami (I'm due for my 1 year MRI on Aug. 31). they said it was a specific 'brand' (something like that) of gadolinium; & you're right, the only concern is if the kidneys are compromised. If a pt. has a kidney issue, they consult with a nephrologist 1st. They are not worried either about using the dye. (WHEW!!) Nancy
Thanks for the reply. I hope that I do not have AN either even my ENT said my symptoms indicates so. I don't have kidney issue, not that I'm aware of, so anyway hope for the best.
I'll keep you all posted.